DOI 10.7326/0003-4819-144-6-200503210-00121
Brief communication: severe hepatotoxicity of telithromycin: three case reports and literature review.
Аннотация
BACKGROUND
Telithromycin is a ketolide antibiotic approved by the U.S. Food and Drug Administration for acute bacterial infections causing sinusitis, bronchitis, and community-acquired pneumonia.
OBJECTIVE
To describe 3 cases of severe hepatotoxicity in patients receiving telithromycin.
DESIGN
Case reports.
SETTING
A tertiary care medical center.
PATIENTS: 3 previously healthy patients who had recently taken telithromycin and took no other prescription medications.
MEASUREMENTS: Serologic, histologic, and liver function tests.
RESULTS
Within a few days of receiving telithromycin, the patients presented with acute hepatitis. All had jaundice and markedly abnormal results on liver function tests. Results of viral serologic tests were negative. One patient spontaneously recovered, 1 required orthotopic liver transplantation, and 1 died. Histologic examination in the latter 2 patients showed massive hepatic necrosis.
LIMITATIONS: Two patients had some history of alcohol use. The frequency of severe telithromycin-related hepatotoxicity cannot be established with case reports.
CONCLUSIONS
Telithromycin can cause severe hepatotoxicity. Caution is advised in prescribing this drug pending additional postmarketing surveillance data.
Предметные рубрики MeSH
Подготовка и перевод публикации
Обработка статьи · этапы, ошибки и управление
Ошибки и ограничения
История · было → стало
Состояние обновляется каждые 5 секунд, пока блок открыт. Процент показывается только там, где известен объём работы. Пауза останавливает продолжение этапа; текущий запрос к источнику может завершиться.
Тип публикации указан по данным источника. Уровень доказательности автоматически не присваивается.